Friday Nov 28, 2008 (foodconsumer.org) -- Statins cause
muscle aches and pains in a whopping 38.8 percent of patients, according to nutritionist
New research showed that statins would cause the muscle
pain more often in those who do not have sufficient vitamin D.
Richards said the pain caused by statins is not the same
as being sore from exercise.
actually injure the muscle through abnormal activation of gene called
The new research showed that patients with very low
vitamin D (less than 20 ng/mL had a very high rate of statin-related muscle
pain (62.1 percent) than those who had vitamin D scores higher than 30 ng/mL
Unfortunately high rates of older people have lower
levels of vitamin D.
Vitamin D has been
associated with high risk of heart failure and cardiovascular diseases
suggesting that taking vitamin D supplements may reduce the risk.
But when vitamin D supplements are taken, why should people
bother to take statins? Experts have said that statins benefit mostly those who have
had underlying heart condition and the benefit is tiny for those who are
There are not many things people can do to reduce the risk of cardiovascular disease. Statins are not the only solution.
Disclaimer: What's published on this website should be considered opinions of respective writers only and foodconsumer.org which has no political agenda nor commercial ambition may or may not endorse any opinion of any writer. No accuracy is guaranteed although writers are doing their best to provide accurate information only.
The information on this website should not be construed as medical advice and should not be used to replace professional services provided by qualified or licensed health care workers. The site serves only as a platform for writers and readers to share knowledge, experience, and information from the scientific community, organizations, government agencies and individuals.
Foodconsumer.org encourages readers who have had medical conditions to consult with licensed health care providers - conventional and or alternative medical practitioners.